MAUDE Adverse Event Report: ABBOTT VASCULAR RX HERCULINK ELITE STENT SYSTEM; STENT, RENAL

ABBOTT VASCULAR RX HERCULINK ELITE STENT SYSTEM; STENT, RENAL
Model Number 1011505-15
Medical Device Problem Codes Break (1069); Leak/Splash (1354); Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat an unspecified lesion.A 7x15mm herculink was advanced to the lesion and inflated once at 4 atmospheres, when leakage was noted coming from the hub due to a crack.An unspecified balloon was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other complaints reported from this lot.Because it was reported that the herculink elite was being used to treat a subclavian artery, it should be noted that the indication section of the herculink elite instruction for use (ifu) states: the rx herculink elite renal stent system is indicated for use in patients with atherosclerotic disease of the renal arteries following sub-optimal percutaneous transluminal renal angioplasty (ptra) of a de novoor restenotic atherosclerotic lesion(= 15 mm in length) located within 10 mm of the renal ostium and with a reference vessel diameter of 4.0 ¿ 7.0 mm.Suboptimal ptra is defined as = 50% residual stenosis, = 20 mmhg peak systolic or = 10 mmhg mean translesional pressure gradient, flow -limiting dissection, or timi [thrombolysis in myocardial infarction] flow < 3.In this case, the off-label use does not appear to have contributed to the reported difficulties.Based on the information provided, a definitive cause for the reported leak and hub crack could not be determined.It may be possible that the rotator on the inflation device was over-tightened onto the treads causing the hub to crack and resulting in leak; however, this could not be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D9, h3 - device status changed from returning to discarded.
 
Event or Problem Description
It was reported that the procedure was to treat an unspecified lesion.A 7x15mm herculink was advanced to the lesion and inflated once at 4 atmospheres, when leakage was noted coming from the hub due to a crack.An unspecified balloon was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.Subsequent to the initially filed mdr, it was confirmed that the procedure was to treat a subclavian artery stenosis.No additional information was provided.

Brand Name
RX HERCULINK ELITE STENT SYSTEM
Common Device Name
STENT, RENAL
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11729147
Report Number2024168-2021-03544
Device Sequence Number11622462
Product Code NIN
UDI-Device Identifier08717648078378
UDI-Public08717648078378
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P110001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number1011505-15
Device Catalogue Number1011505-15
Device Lot Number9081561
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer06/04/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date06/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1